Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 9, NWS Shreveport, LA

June 7, 1996Cass County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 7, 1996, 5:47 AM CDT for Cass County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 1996, 5:47 AM CDT (10:47 UTC)
Expired
Jun 7, 1996, 8:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1996-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1996-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 071048
FFWSHV
TXC067-071345-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CDT FRI JUN 7 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  845 AM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...CASS COUNTY
 
AT 543 AM...DOPPLER RADAR ESTIMATED THAT CLOSE TO 3 INCHES OF RAIN HAD
FALLEN IN THE PAST HOUR NEAR TEXAS 77 WEST OF DOUGLASSVILLE. RADAR ALSO
SHOWS THAT SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER THIS
SAME AREA...INCREASING THE THREAT OF FLASH FLOODING. ADDITIONAL RAINFALL
OF AN INCH OR MORE IS POSSIBLE WITHIN THE NEXT HOUR.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
5

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:15 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 7, 2:15 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT FRI JUN 7 1996

BASED ON 06Z ANALYSIS SFC CDFNT LOCATED FROM JUST SE OF FSM TO NEAR
PRX TO DFW TO ABI. WITH THIS POSN BLV FASTER NGM IS PREFERABLE OVER
THE SLOWER ETA...ALTHOUGH BOTH SEEM TO BE A BIT SLOW WITH MOVEMENT
OF FNT. NGM HAS FNT THRU MUCH OF THE CWA BYLATE THIS EVNG AND UPR
LVL LOW SINKING SSE INTO SE AR BY END OF THE FCST PRD. STG S/WV ASCD
WITH THIS UPR LVL LOW TO MOVE ACROSS THE CWA LATE TODAY AND ERLY TONITE
BUT SOME DRYING INDICATED BY MODELS MAY PRECLUDE SIG DVLPMT WITH THIS
FEATURE. STILL...JUST BASED ON THE STRENGTH OF THE DYNAMICS WITH THIS
S/WV MAY BE ENUF TO TRIGGER ANOTHER ROUND OF SEVERE WX LATE THIS EVNG
AND ERLY TONITE. BEHIND THIS S/WV WX SHUD BCM CALMER FOR THE WKND
WITH POPS OUT OF THE FCST BY SAT AFTN.

WILL STAY CLOSER TO NGM MOS TEMPS TDY WITH AVN TOO LOW AHD OF CDFNT.
SECOND PRD ON WILL USE A COMPROMISE. WILL STAY CLOSER TO HIGHEfR AVN
POPS HWVR AS NGM SEEMS TO BE UNDERESTIMATING POTENTIAL WITH FNT IN
PROXIMITY TDY.

SHV 86/63/80/60 4320      MLU 87/65/80/60 5430

18

In the hours before

Special weather statement, Jun 7, 1:24 AM CDT, 4 hours 23 minutes before
ARZ050-051-059>061-OKZ077-070730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT FRI JUN 7 1996

THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHWEST ARKANSAS
AND SOUTHEAST OKLAHOMA HAS BEEN CLEARED. THIS INCLUDES THE COUNTIES
OF MCURTAIN IN SOUTHEAST OKLAHOMA AS WELL AS SEVIER...HOWARD
...LITTLE RIVER...HEMPSTEAD AND NEVADA IN SOUTHWEST ARKANSAS.

AT 125 AM...A LIN OF STRONG THUNDERSTORMS EXTENDED FROM NORTH OF
CAMDEN ARKANSAS SOUTHWEST TO JUST WEST OF JEFFERSON TEXAS THEN WEST
TO NEAR QUITMAN TEXAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

18
Local storm report, Jun 7, 1:59 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
155 AM CDT FRI JUN 07 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 PM    CLARKSVILLE               TX   60 MPH TSTM GUST
06/06/96   RED RIVER                      TREES DOWN IN SEVERAL SECTIONS
                                          OF TOWN.

1110 PM    5 N CLARKSVILLE           TX   60 MPH TSTM GUST
06/06/96   RED RIVER                      SEVERAL TREES DOWN ON FM 37N.

1100 PM    5 S LOCKESBURG            AR   65 MPH TSTM GUST.
06/06/96   SEVIER                         SEVERAL TREES BLOWN DOWN
                                          ACROSS HWY 71.

IV
Local storm report, Jun 7, 2:04 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
200 AM CDT FRI JUN 07 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    8 N MT PLEASANT           TX   65 MPH TSTM GUST
06/07/96   TITUS                          SEVERAL TREES AND POWER LINES
                                          DOWN ON COUNTY ROAD NW 4.

1230 AM    PITTSBURG                 TX   0.75 <INCH HAIL
06/07/96   CAMP

IV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Jun 6, 11:55 PM CDTSevere Thunderstorm WarningSHVMorris, Titus35 min
Jun 7, 12:08 AM CDTSevere Thunderstorm WarningSHVWood67 min
Jun 7, 12:14 AM CDTSevere Thunderstorm WarningSHVCamp61 min
Jun 7, 12:46 AM CDTSevere Thunderstorm WarningSHVUpshur59 min
Jun 7, 4:53 AM CDTSevere Thunderstorm WarningSHVCass52 min

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.